Alert archive / California / Wind Advisories in 2008

Wind Advisory 68, NWS San Diego, CA

April 23, 2008Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Apr 23, 2008, 1:12 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 23, 2008, 12:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2008, 1:12 AM PDT (08:12 UTC)
In effect from
Apr 23, 2008, 12:00 PM PDT
Expired
Apr 24, 2008, 12:00 AM PDT
In force
12 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 8.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2008-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2008-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 230812
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
112 AM PDT WED APR 23 2008

CAZ055-056-058-060>062-231615-
/O.NEW.KSGX.WI.Y.0068.080423T1900Z-080424T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
112 AM PDT WED APR 23 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT.

MODERATE TO STRONG ONSHORE WILL DEVELOP THIS AFTERNOON AND EVENING
AS A LOW PRESSURE PASSES BY TO THE NORTH. THIS WILL CAUSE GUSTY
WEST WINDS ACROSS THE MOUNTAINS AND DESERTS.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

TRAVEL ON I 15 IN THE UPPER DESERTS...I 10 IN THE COACHELLA
VALLEY...AND ON I 8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED.

FOR ROAD CONDITION INFORMATION DIAL 8 0 0 4 2 7 7 6 2 3.

$$

MACKECHNIE
4 follow-up statements
000 
WWUS76 KSGX 231003
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
303 AM PDT WED APR 23 2008

CAZ055-056-058-060>062-231900-
/O.CON.KSGX.WI.Y.0068.080423T1900Z-080424T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
303 AM PDT WED APR 23 2008

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT. 

MODERATE TO STRONG ONSHORE WILL DEVELOP THIS AFTERNOON AND EVENING
AS A LOW PRESSURE PASSES BY TO THE NORTH. THIS WILL CAUSE GUSTY
WEST WINDS WITH SPEEDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH
ACROSS THE MOUNTAINS AND DESERTS.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

TRAVEL ON I 15 IN THE UPPER DESERTS...I 10 IN THE COACHELLA
VALLEY...AND ON I 8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED.

FOR ROAD CONDITION INFORMATION DIAL 8 0 0 4 2 7 7 6 2 3.

$$

MACKECHNIE
000 
WWUS76 KSGX 231850
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1150 AM PDT WED APR 23 2008

CAZ055-056-058-060>062-240300-
/O.CON.KSGX.WI.Y.0068.080423T1900Z-080424T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1150 AM PDT WED APR 23 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

ONSHORE WILL STRENGTHEN THIS AFTERNOON AND EVENING AS A LOW
PRESSURE PASSES BY TO THE NORTH. THIS WILL CAUSE GUSTY WEST WINDS
WITH SPEEDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH ACROSS THE
MOUNTAINS AND DESERTS.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

TRAVEL ON I-15 IN THE UPPER DESERTS...I-10 IN THE COACHELLA
VALLEY...AND ON I-8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED.

$$

FOR ROAD CONDITION INFORMATION DIAL 800 427 7623.
000 
WWUS76 KSGX 240310
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
810 PM PDT WED APR 23 2008

CAZ055-056-058-060>062-240700-
/O.CON.KSGX.WI.Y.0068.000000T0000Z-080424T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
810 PM PDT WED APR 23 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

STRONG ONSHORE WILL CONTINUE TO CAUSE GUSTY WEST WINDS WITH SPEEDS
OF 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH ACROSS THE MOUNTAINS
AND DESERTS THIS EVENING.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

TRAVEL ON I-15 IN THE UPPER DESERTS...I-10 IN THE COACHELLA
VALLEY...AND ON I-8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED.

$$

MACKECHNIE
000 
WWUS76 KSGX 240709
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1209 AM PDT THU APR 24 2008


CAZ055-056-058-060>062-240815-
/O.EXP.KSGX.WI.Y.0068.000000T0000Z-080424T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1209 AM PDT THU APR 24 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED
BELOW ADVISORY LEVELS. THE GUSTY WINDS WILL CONTINUE TO DECREASE
THROUGH THE NIGHT. 

$$

MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 22, 9:30 PM PDT, 3 hours 42 minutes earlier.

Area forecast discussion, Apr 22, 9:30 PM PDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT TUE APR 22 2008

.SYNOPSIS...A LOW PRESSURE TROUGH OVER THE PACIFIC NORTHWEST WILL
BRING SOME COOLING AND A DEEPER MARINE LAYER TONIGHT AND WEDNESDAY.
GUSTY WESTERLY WINDS WILL AFFECT THE MOUNTAINS AND DESERTS ON
WEDNESDAY. TOWARD THE END OF THE WEEK...BUILDING HIGH PRESSURE
ALOFT WILL BRING LIGHTER WINDS...DECREASED MARINE LAYER AND WARMER
DAYS FRIDAY THROUGH SUNDAY.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

A COOL AIRMASS PREVAILED AGAIN WEST OF THE MOUNTAINS TODAY. MAXIMUM
TEMPS GENERALLY EDGED A BIT HIGHER THAN MONDAY. SKIES WERE PARTLY
CLOUDY EARLY THIS EVENING WITH PATCHY LOW CLOUDS FORMING NEAR THE
SAN DIEGO COUNTY COAST. SURFACE PRESSURE GRADIENTS WERE INCREASINGLY
STRONGER ONSHORE WITH SAN-IPL NEAR 8 MB AND SAN-TPH 10 MB.

ANOTHER PACIFIC LOW PRESSURE TROUGH WILL MOVE ACROSS THE REGION ON
WED KEEPING TEMPS BELOW NORMAL WEST OF THE MTNS. A COASTAL EDDY
DEVELOPING TONIGHT AND INCREASING ONSHORE FLOW SHOULD DEEPEN THE
MARINE LAYER AND BRING MORE LOW CLOUDS INTO THE COASTAL BASIN THRU
WED MORNING. A WIND ADVISORY MAY BE NEEDED ON WED IN THE MTNS AND
DESERTS WITH LOCAL GUSTS TO 45 MPH POSSIBLE AND LOCAL BLOWING DUST
AND SAND.

THE TROUGH MOVES TO THE EAST THURSDAY FOLLOWED BY RIDGING FRI
THROUGH SUNDAY. HEIGHTS BEGIN INCREASING SLOWLY THU AND REACH THEIR
PEAK SUNDAY. EXPECT THE WEEKEND TO BE QUITE WARM WITH HIGH TEMPS
10 TO 15 DEGREES ABOVE AVERAGE. WEAK OFFSHORE FLOW IS POSSIBLE SAT
MORNING...INCREASING ON SUNDAY MORNING TO ABOUT 8 MB AS HIGH PRESSURE
BUILDS OVER UTAH. HEIGHTS LOWER EARLY NEXT WEEK AS THE RIDGE BUCKLES
AND ANOTHER PACIFIC TROUGH BRINGS TEMPS BACK TO NEAR OR JUST BELOW
NORMAL. COOL AND BREEZY WITH MODERATE ONSHORE MUCH OF NEXT WEEK.

&&

.AVIATION...
230350Z...IR SATELLITE PICTURES SHOW AREA OF LOW CLOUDS APPROACHING
THE SAN DIEGO COUNTY COAST. AREA OF LOW CLOUDS LIKELY TO SPREAD
INLAND AFTER 06Z. CIGS EXPECTED TO FORM BETWEEN 1.5K AND 2.0K FT
MSL...THEN LIFT AFTER 12Z TO BETWEEN 2.0K AND 3K FT MSL WITH TOPS
AROUND FL035 TO FL040. SOME PATCHY DRIZZLE WILL BE POSSIBLE. AREAS
OF 3-5SM IN HAZE/FOG WITH LOCAL VIS BELOW 3SM IN FOG SHOULD DEVELOP
INLAND BETWEEN 08Z AND 14Z AND LINGER LOCALLY THROUGH 18Z ON WED.

IN THE MOUNTAINS AND DESERTS...GUSTY WESTERLY WINDS ARE EXPECTED ON
WED AFTN AND EVE. LOCAL GUSTS AROUND 40 MPH OR SO WITH AREAS OF
TURBULENCE...LOCALLY STRONG UP/DOWNDRAFTS AND LOW LEVEL WIND SHEAR
POSSIBLE ON THE LEE SIDE OF THE MTNS. POTENTIAL FOR SOME BLOWING
DUST AND SAND.

ABOVE THE MARINE LAYER...MOSTLY CLEAR SKIES AND GENERALLY
UNRESTRICTED VISIBILITY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...LAVIS
AVIATION...ECC
Hazardous weather outlook, Apr 22, 4:00 PM PDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT TUE APR 22 2008

CAZ042-043-048-050-055-056-057-058-060-061-062-231200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 PM PDT TUE APR 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE... TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.

ON WEDNESDAY AFTERNOON AND EVENING...STRONG AND GUSTY WINDS IN
PORTIONS OF THE MOUNTAINS AND DESERTS WITH WESTERLY WINDS 20 TO
30 MPH AND LOCAL GUSTS 40 TO 50 MPH. POTENTIAL FOR AREAS OF BLOWING
DUST AND SAND.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS
AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

LAVIS

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.